Case Reports Journal Article Ppublish 4 citations
PubMed: 37773730 DOI: 10.1177/03000605231200270
Psoriasis paradox-infliximab-induced psoriasis in a patient with Crohn's disease: a case report and mini-review.
J Int Med Res 51(9):3000605231200270
Authors: Reem Hamdy A Mohammed, Mahmoud Essam, Ismail Anwar, Hany Shehab, Mohamed El Komy
Affiliations
- Department of Rheumatology and Rehabilitation, Kasr-Alainy School of Medicine, Cairo University, Giza, Egypt.
- Integrated Unit for Research in Intestinal Disorders, Department of Tropical Medicine, Hepatogastroenterology and Infectious Diseases, Kasr-Alainy School of Medicine, Cairo University, Giza, Egypt.
- Integrated Unit for Research in Intestinal Disorders, Department of Tropical Medicine, Hepatogastroenterology and Infectious Diseases, Kasr-Alainy School of Medicine, Cairo University, Giza, Egypt. Department of Dermatology, School of Medicine, Cairo University, Giza, Egypt.
Abstract
Biologic drugs are therapeutic modalities designed to inhibit specific cytokine signaling pathways. The introduction of these drugs in the management of autoimmune diseases has dramatically changed the treatment paradigm of chronic systemic immune-mediated inflammatory disorders. However, despite their overall acceptable safety profiles, paradoxical reactions have been reported in some real-life cases including case studies and clinical trials. In this study, we report a patient with Crohn's disease who developed infliximab-induced psoriasis vulgaris after starting infliximab treatment. In this case, infliximab was discontinued, and low-dose steroids and subcutaneous methotrexate were introduced to control both his psoriasis and bowel condition with satisfying responses.
MeSH
Crohn Disease, Psoriasis, Pharmacology, Inflammatory Bowel Diseases, Pharmaceutical Preparations, Therapeutics, Research, Methotrexate, Infliximab